Alert archive / California / Red Flag Warnings in 2019
Red Flag Warning 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this red flag warning at Oct 4, 2019, 2:39 AM PDT. It took effect at Oct 5, 2019, 8:00 PM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2019, 2:39 AM PDT (09:39 UTC)
- In effect from
- Oct 5, 2019, 8:00 PM PDT
- Expired
- Oct 6, 2019, 10:00 AM PDT
- In force
- 14 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
314 WWUS86 KMTR 040939 RFWMTR URGENT - FIRE WEATHER MESSAGE National Weather Service San Francisco CA 239 AM PDT Fri Oct 4 2019 ...Red Flag Warning Saturday Night for the North Bay Hills... .A warming trend will develop by Saturday with temperatures into the 80s. As the sun goes down Saturday night a burst of dry northerly winds will pass over the hills of Napa County with gusts to 35 mph across the hills. This will occur with little or no humidity recovery. The winds will ease by Sunday morning but the weather will remain hot and dry through Sunday afternoon. CAZ507-042200- /O.NEW.KMTR.FW.W.0003.191006T0300Z-191006T1700Z/ North Bay Mountains- 239 AM PDT Fri Oct 4 2019 ...RED FLAG WARNING IN EFFECT FROM 8 PM SATURDAY TO 10 AM PDT SUNDAY FOR DRY OFFSHORE WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 507... The National Weather Service in San Francisco has issued a Red Flag Warning, which is in effect from 8 PM Saturday to 10 AM PDT Sunday. * AFFECTED AREA...Fire weather zone 507. The North Bay Hills above 1000 feet in Napa, Sonoma and Marin Counties. * WIND...Northeast winds 10 to 20 mph with gusts to 35 mph in the hills above 1500 feet Saturday night through Sunday morning. * HUMIDITY...Little or no humidity recovery with values 18-28% overnight. * HIGHEST THREAT...is located across the hills of Napa County as well as northern Sonoma County. * IMPACTS...any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ rww
5 follow-up statements
764 WWUS86 KMTR 042049 RFWMTR URGENT - FIRE WEATHER MESSAGE National Weather Service San Francisco CA 149 PM PDT Fri Oct 4 2019 ...Red Flag Warning Saturday Night for the North Bay Mountains... .A warming trend will develop by Saturday with temperatures into the 80s. As the sun goes down Saturday night a burst of dry northerly winds will pass over the mountains of Napa County with gusts to 35 mph across the hills. This will occur with little or no humidity recovery. The winds will ease by Sunday morning but the weather will remain hot and dry through Sunday afternoon. CAZ507-051200- /O.CON.KMTR.FW.W.0003.191006T0300Z-191006T1700Z/ North Bay Mountains- 149 PM PDT Fri Oct 4 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 PM SATURDAY TO 10 AM PDT SUNDAY FOR DRY OFFSHORE WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 507... * AFFECTED AREA...Fire weather zone 507. The North Bay Mountains above 1000 feet in Napa, Sonoma and Marin Counties. * WIND...Northeast winds 10 to 20 mph with gusts to 35 mph in the mountains above 1500 feet Saturday night through Sunday morning. * HUMIDITY...Little or no humidity recovery with values 18-28% overnight. * HIGHEST THREAT...is located across the mountains of Napa County as well as northern Sonoma County. * IMPACTS...any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
807 WWUS86 KMTR 051111 RFWMTR URGENT - FIRE WEATHER MESSAGE National Weather Service San Francisco CA 411 AM PDT Sat Oct 5 2019 ...Red Flag Warning Saturday Night for the North Bay Mountains... .A warming trend will begin today with temperatures into the 80s. As the sun goes down tonight a burst of dry northerly winds will pass over the mountains of Napa County with gusts to 35 mph across the hills and isolated higher gusts possible. This will occur with little to no humidity recovery. Winds will ease by Sunday morning but the weather will remain hot and dry through Sunday afternoon. CAZ507-060000- /O.CON.KMTR.FW.W.0003.191006T0300Z-191006T1700Z/ North Bay Mountains- 411 AM PDT Sat Oct 5 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PDT SUNDAY FOR DRY OFFSHORE WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 507... * AFFECTED AREA...Fire weather zone 507. North Bay Mountains above 1000 feet in Napa, Sonoma, and Marin Counties. * WIND...Northeast winds 10 to 20 mph with gusts to 35 mph (isolated higher gusts possible) in the mountains above 1000 feet Saturday night through Sunday morning. * HUMIDITY...Little or no humidity recovery with values 18-28% overnight. * HIGHEST THREAT...is located across the mountains of Napa County as well as northern Sonoma County. * IMPACTS...any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
612 WWUS86 KMTR 060007 RFWMTR URGENT - FIRE WEATHER MESSAGE National Weather Service San Francisco CA 507 PM PDT Sat Oct 5 2019 ...Red Flag Warning Saturday Night for the North Bay Mountains... .Warmer and drier weather developed on Saturday. The warming and drying trend will continue into Sunday. Dry northerly winds will increase in the North Bay Hills on Saturday night and local gusts up to 35 mph are possible, especially after midnight across the higher hills of Napa County. These dry and gusty winds will occur with little to no humidity recovery. Winds will ease by late Sunday morning, but very warm and dry conditions will persist through Monday. CAZ507-061300- /O.CON.KMTR.FW.W.0003.191006T0300Z-191006T1700Z/ North Bay Mountains- 507 PM PDT Sat Oct 5 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT SUNDAY FOR DRY OFFSHORE WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 507... * AFFECTED AREA...Fire weather zone 507. North Bay Mountains above 1000 feet in Napa, Sonoma, and Marin Counties. * WIND...Northeast winds 10 to 20 mph with gusts to 35 mph (isolated higher gusts possible) in the mountains above 1000 feet Saturday night through Sunday morning. Strongest winds expected across the higher hills of Napa County. * HUMIDITY...Little or no humidity recovery expected in the hills on Saturday night, with values of 20-35% overnight. * HIGHEST THREAT...Will be across the mountains of Napa County as well as northeast Sonoma County. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
743 WWUS86 KMTR 061029 RFWMTR URGENT - FIRE WEATHER MESSAGE National Weather Service San Francisco CA 329 AM PDT Sun Oct 6 2019 ...Red Flag Warning is in effect until 10 am today for the North Bay Mountains... CAZ507-061700- /O.CON.KMTR.FW.W.0003.000000T0000Z-191006T1700Z/ North Bay Mountains- 329 AM PDT Sun Oct 6 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING FOR DRY OFFSHORE WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 507... * AFFECTED AREA...Fire weather zone 507. North Bay Mountains above 1000 feet in Napa, Sonoma, and Marin Counties. * WIND...Northeast winds 10 to 20 mph with gusts to 35 mph (isolated higher gusts possible) in the mountains above 1000 feet until 10 am this morning. Strongest winds expected across the higher hills of Napa County. * HUMIDITY...Little or no humidity recovery expected in the hills, with values of 20-35% early this morning. * HIGHEST THREAT...Across the mountains of Napa County as well as northeast Sonoma County. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
199 WWUS86 KMTR 061649 RFWMTR URGENT - FIRE WEATHER MESSAGE National Weather Service San Francisco CA 949 AM PDT Sun Oct 6 2019 CAZ507-061800- /O.EXP.KMTR.FW.W.0003.000000T0000Z-191006T1700Z/ North Bay Mountains- 949 AM PDT Sun Oct 6 2019 ...RED FLAG WARNING WILL EXPIRE AT 10 AM PDT THIS MORNING FOR DRY OFFSHORE WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 507... Wind speeds continue to diminish across the area. Critically dry conditions will prevail through the afternoon under warm temperatures and lighter offshore flow. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Oct 3, 10:47 PM PDT, 3 hours 52 minutes earlier.
Area forecast discussion, Oct 3, 10:47 PM PDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1047 PM PDT Thu Oct 3 2019
.SYNOPSIS...Locally gusty west winds will continue this evening in
the wake of a dry cold front along with cooler air near the coast
and bays. High pressure builds on Friday with light offshore
flow and significant warming expected through the weekend. Sunny
skies, very low humidity, warm temperatures and offshore winds
will peak Sunday and Monday.
&&
.DISCUSSION...as of 08:40 PM PDT Thursday...Surface winds have
begun to ease this evening with locally gusty winds continuing in
some spots. Additionally, winds in the hills remain breezy with
stations reporting gusts around 30 to 40 mph. Winds will continue
to diminish during the overnight hours. Satellite imagery shows
skies remain mostly clear with just some passing high clouds.
Temperatures across the region this evening are a few to 5 degrees
cooler than this time yesterday as the area remains under the
influence of an upper level trough. Expect another night of chilly
overnight low temperatures with coastal areas in the mid 40s to
low 50s with upper 30s to mid 40s across the interior.
Tomorrow will kick off a warming trend as we head into the weekend
due to building high pressure and the development of offshore
flow. Coastal areas will remain in the upper 60s to mid 70s with
highs inland in the mid 70s to low 80s. Temperatures will further
rise on Saturday as high pressure continues to build and offshore
flow settles in. Highs are forecast to peak on Sunday and Monday
with highs in the upper 80s to 90s inland while coastal areas rise
into the low 80s. Some fire weather concerns (see Fire Weather
Discussion) in the foothills Saturday night and into Sunday due
to low humidities and locally gusty offshore winds to around 25
mph.
Warming will stall on Monday as high pressure weakens and a weak
trough moves over the Central Coast. Onshore flow is expected to
return Monday afternoon to most areas, however, temperatures will
remain warm. Cooling will begin Tuesday through Thursday as an
upper trough moves through the Pacific Northwest. Thus far, no
precipitation is expected through the forecast period.
&&
.AVIATION...as of 10:45 PM PDT Thursday...An upper level trough
moved into the Pacific Northwest today bringing breezy conditions
to day. Winds gusted to 30 kt at SFO before decreasing this
evening. Still some winds to 30-35 kt above the boundary layer in
the North Bay so there could be LLWS over STS through 12Z. Clear
VFR expected for tonight as the airmass is mixed out again.
Vicinity of KSFO...VFR through Friday. West winds to 15 kt
decreasing.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...VFR.
&&
.FIRE WEATHER...as of 1:30 PM PDT Thursday...Locally gusty west
winds this evening near the coast and hills. Slight cooling and
higher humidity expected through Friday morning. Then a warming
trend starts Friday and should peak on Sunday and Monday.
Light/moderate offshore flow through the weekend will mean a
prolonged period of little or no night time humidity recovery,
especially in the hills but even the valleys will remain dry this
weekend. Persistent offshore winds (northeast to east) to last
most of the weekend with some stronger bursts at night over the
North and East Bay hills (especially Saturday Night). Fuels will
show a drying trend over the weekend due to minimal humidity
recovery. Easterly flow will bring warm to hot temps all the way
to the coast with no fog meaning all portions of the Bay Area and
Central Coast will see increased fire danger through Monday.
Stronger onshore flow looks to return to the fire districts by
Tuesday.
&&
.MARINE...as of 10:40 PM PDT Thursday...Gusty northwest winds will
continue through Friday night as high pressure strengthens off
the central California coast. Winds will decrease on Saturday
except over the northern outer waters as the center of high
pressure moves into the Pacific Northwest. The increased
northwest winds will generate steep fresh swell with hazardous
conditions for small craft.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm
SCA...Pigeon Pt to Pt Pinos 0-10 nm
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
SCA...SF Bay until 12 AM
&&
PUBLIC FORECAST: AS/EB
AVIATION: W Pi
MARINE: W Pi
FIRE WEATHER: EB
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaNearby
Red Flag Warnings in California, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.